Thunderstorm Wind, Keith
- When
- July 21, 4:19 PM MST
- Where
- Keith County, Lemoyne
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.283, -101.817
5 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 21, 1:05 PM MST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT WED JUL 21 2004 ...TEMPERATURES THE NEXT SEVERAL DAYS AND PRECIPITATION CHANCES ARE MAIN FORECAST CHALLENGES.... .DISCUSSION... NEAR TERM...(TONIGHT THROUGH SATURDAY)...MAIN FCSTING DILEMMA TDY IS PRECIP CHANCES OVER THE NEXT COUPLE OF DAYS. WITH TEMPS APPG THE 90 DEG MARK THIS AFTN...SOME ELEVATED CU HAS FORMED ACROSS THE FA THIS AFTN. HAVE CONTINUED MENTION OF ISOLATED TSRAS THIS EVENING TO COVER ANY STRAY CONVECTION WHICH FORMS. WILL EVAL THIS CLOSELY NEAR ISSUANCE AND TRIM BACK IF NEEDED. PRECIP CHANCES INCREASE ON THURSDAY AS A STRONG CANADIAN COLD FRONT TRAVERSES THE FA DURING THE DAY. COLD AIR POOL ROBUST BEHIND THIS FEATURE WITH TEMPS IN THE 70S OVER NERN MT AND WRN ND...WITH 60S PRESENT OVER THE BORDER IN SRN CANADA. PLENTY OF LOW LEVEL MOISTURE EXISTS JUST AHEAD OF THE FRONT AS EVIDENCED BY PW/S BETWEEN AN INCH TO 1.5 INCHES. ALL THIS COLD AIR CRASHING INTO ALL THIS MOISTURE WILL BE VERY FAVORABLE FOR PRECIP. WILL POST 50+ POPS ACROSS MOST OF THE FA TOMORROW. WILL GO LOW LIKELY IN THE SOUTH AS THE FRONT WILL PASS THROUGH THESE AREAS DURING PEAK HEATING. POST FRONTAL PRECIP CONTINUES TO LOOK FAIRLY FAVORABLE FOR MOST LOCATIONS THROUGH MIDNIGHT THURSDAY NIGHT...WITH MOIST ERLY UPSLOPING CONDS THROUGH 05Z. BY MIDNIGHT...SFC HIGH BUILDS INTO THE PANHANDLE...TURNING OFF THE PRECIP MECHANISM TEMPORALLY. PRECIP CHANCES RETURN ON FRIDAY AFTN/EVE AND SATURDAY AFTN AND EVE AS A COUPLE OF SHORTWAVES APPROACH THE FA. HAVE PAINTED HIGHEST POPS ACROSS THE WEST (BETTER LOW LEVEL UPSLOPING COMPONENT)...WITH SLIGHT CHANCES FURTHER EAST. AS FOR TEMPS...DROPPED THESE SHARPLY ON FRIDAY...WITH MOSTLY CLOUDY SKIES AND ERLY WINDS EXPECTED. USUALLY A GOOD SETUP COOL/CLOUDY CONDS. THIS SETUP WAS VERY SIMILAR TO THE THIRD WEEK OF JUNE...WHERE WE FAILED TO REACH 60 AT LBF FOR TWO CONSECUTIVE DAYS. LONG TERM...(SUNDAY THROUGH WEDNESDAY)...DECENT RUN TO RUN CONSISTENCY NOTED THIS MORNING WITH RESPECT TO THE GFS. CONDS WILL BE WET ON SUNDAY AS UPPR TROF (CLOSED LOW TRAVERSES SOUTH DAKOTA). GOOD SUBSIDENCE BEHIND THIS FEATURE ON MONDAY AND TUESDAY (SFC HIGH BUILDING OVHD) ON WEDNESDAY SRLY FLOW RETURNS UNDER NWRLY FLOW ALOFT. THIS WILL ALLOW TEMPS TO REBOUND BACK TOWARD CLIMO BY WEDNESDAY. && .SYNOPSIS...H5 PATTERN FAIRLY FLAT ACROSS THE CENTER OF THE CONUS WITH SEVERAL EMBEDDED WAVES FROM THE CENTRAL PLAINS WWD TO THE PAC COAST. MAIN FEATURE TO NOTE IS THE ABNORMALLY STRONG CLOSED LOW OVR THE NRN HUDSON BAY. A STRONG TROF EXTENDING FROM THIS FEATURE INTO SRN SASKATCHEWAN...ATTM HAS SHOT A STRONG COLD FRONT INTO NRN ND. THIS FEATURE IS ON TRACK TO RACE SWD OVER NIGHT AS A SECOND...STRONGER H5 TROF PUSHES INTO ND DURING THE OVERNIGHT HOURS. MODELS PROG A 5340 GPM LOW BUILDING INTO SRN HUDSON BAY BY THURSDAY EVENING. SFC TROF...WHICH BROUGHT TSRAS TO THE ERN FA YSTRDAY...HAS SUNK INTO NORTHERN KANSAS...AS HAS THE SVR WX THREAT. .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 415 PM CDT WED JUL 21 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-221030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...SPRINGV IEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 415 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. A WEAK FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT ACROSS THE OUTLOOK AREA. UPPER AIR WIND PROFILES DO NOT FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. BRIEF HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THE STORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND A FEW THUNDERSTORMS WILL AGAIN OCCUR ACROSS THE OUTLOOK AREA ON THURSDAY INTO THURSDAY NIGHT AS A SERIES OF WEAK UPPER LEVEL IMPULSES INTERACT WITH A RATHER MOIST ATMOSPHERE. SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY AS A REINFORCING UPPER LEVEL TROUGH BRINGS IN COOL CANADIAN AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. POWER
The North Platte radar (KLNX), 128 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
The strong winds caused an empty train to derail, broke off a radio antenna, and snapped off several large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411684, 5411686, 5411687, 5411688, 5411685, 5411689, 5411690, 5411691.